Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: N. L. Biggs and A. T. White
Title: Permutation groups and combinatorial structures
Additional book information: London Mathematical Society Lecture Note Series No. 33, Cambridge Univ. Press, New York and London, 1979, viii + 140 pp., $13.95.

References [Enhancements On Off] (What's this?)

  • 1. N. L. Biggs, Finite groups of automorphisms, London Mathematical Society Lecture Note Series no. 6, Cambridge Univ. Press, Cambridge, 1971. MR 327563
  • 2. P. J. Cameron, Parallelisms of designs, London Mathematical Society Lecture Note Series no. 23, Cambridge Univ. Press, Cambridge, 1976. MR 419245
  • 3. P. J. Cameron and J. H. van Lint, Graph theory, coding theory and block designs, London, Mathematical Society Lecture Note Series no. 19, Cambridge Univ. Press, Cambridge, 1975. MR 406822
  • 4. L. Carlitz, A theorem on permutations in a finite field, Proc. Amer. Math. Soc. 11 (1960), 456-459. MR 117223
  • 5. R. D. Carmichael, Tactical Configurations of Rank Two, Amer. J. Math. 53 (1931), no. 1, 217–240. MR 1506812, https://doi.org/10.2307/2370885
  • 6. D. G. Higman and C. C. Sims, A simple group of order 44,352,000, Math. Z. 105 (1968), 110-113. MR 227269
  • 7. H. Lüneburg, Transitive Erweiterungen endlicher Permutationsgruppen, Lecture Notes in Math., vol. 84, Springer-Verlag, Berlin-Heidelberg-New York, 1969. MR 241518
  • 8. E. Mathieu, Mémoire sur l'étude des fonctions de plusieurs quantités, J. Math. Pures Appl. 6 (1861), 241-323.
  • 9. E. Mathieu, Sur la fonction cinq fois transitive de 24 quantités, J. Math. Pures Appl. 18 (1873), 24-46.
  • 10. H. Wielandt, Finite permutation groups, Academic Press, New York, 1964. MR 183775
  • 11. E. Witt, Die 5-fach transitiven Gruppen von Mathieu, Abh. Hamburg 12 (1938), 256-264.

Review Information:

Reviewer: William M. Kantor
Journal: Bull. Amer. Math. Soc. 5 (1981), 197-201
DOI: https://doi.org/10.1090/S0273-0979-1981-14944-2
American Mathematical Society